MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50791
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: dqx, pdu.Name and address: (b)( 6).Pma/510k #: k171897.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty of an occluded anterior tibial artery, an approach cto microwire wire guide unraveled.Access was gained using a 5fr sheath using ipsilateral common femoral artery (cfa) antegrade approach.A cxi catheter and the approach cto wire were used in combination.The anatomy leading to the target lesion was not remarkably tortuous nor too calcified.The user crossed the 5cm mixed calcified lesion with the cto wire, but the wire unraveled as it was advanced through the lesion, and only the wire core and tip went through.They tracked the catheter over the wire and replaced the wire with another manufacturer's device.The procedure was completed without further issues.A section of the device did not remain inside the patient¿s body.No adverse effects have been reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angioplasty of an occluded anterior tibial artery, an approach cto microwire wire guide unraveled.Access was gained using a 5fr sheath using ipsilateral common femoral artery (cfa) antegrade approach.A cxi catheter and the approach cto wire were used in combination.The anatomy leading to the target lesion was not remarkably tortuous nor too calcified.The user crossed the 5cm mixed calcified lesion with the cto wire, but the wire unraveled as it was advanced through the lesion, and only the wire core and tip went through.They tracked the catheter over the wire and replaced the wire with another manufacturer's device.The procedure was completed without further issues.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.One approach cto microwire wire guide was received in a used condition.The coil wrapped around the core was unraveled at the tip.The device was sent for supplier investigation where it was noted that ¿it is probable that the coil was excessively loosen and broken by rotating the guide wire with the tip of the guide wire stuck due to calcification lesions, etc.¿ the affected component is supplied to cook by a third party.Cook requested that the supplier investigate this occurrence.The supplier confirmed the appearance of the returned product and confirmed that the coil was broken approximately 10mm from the tip.Additionally, the supplier reviewed manufacturing and inspections records for the device lot and found ¿no abnormalities that were considered to be related to this case and found that the product was manufactured according to the product specifications.¿ the supplier concluded, ¿because the status of the combined device and procedure was unknown, the cause of this problem could not be identified, but due to the information received and the damage status of the returned product, the tip of the guide wire was stuck due to calcification lesions, etc.It is probable that the coil was excessively loosen and broken by rotating it in this state.¿ a review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿this product is a delicate instrument.Avoid forceful angulation.Altering the tip¿s configuration or curve manually may damage the wire guide.Excessive tightening of a torque device may abrade the coating on the wire guide.¿ instructions for use: ¿5.Advance the wire guide while maintaining the position of the percutaneous catheter or other therapeutic device.Note: torqueing or advancing against resistance may cause vessel trauma or device damage that can lead to device fracture.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and relieve the resistance.Advance and withdraw the wire guide slowly and carefully.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the available information, cook has concluded that the patient's condition contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12469400
Report Number1820334-2021-02156
Device Sequence Number4891785
Product Code DQX
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)240404(10)13375812
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberG50791
Device Catalogue NumberCMW-14-300-12G
Device Lot Number13375812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CXI 0.18" 135CM CATHETER
Patient SexUnknown